MAUDE Adverse Event Report: STRYKER SPINE-US ES2 CANNULATED MODULAR TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US ES2 CANNULATED MODULAR TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48280145
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip of an es2 cannulated modular tap fractured off inside the patient's right l3 vertebral body intra-operatively.Subsequently, fixation was skipped at that level.The procedure was completed successfully with a 5 minute surgical delay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device history records were not reviewed as a valid lot number was not provided and could not be obtained.Complaint history records were reviewed per the device catalog number, no adverse trends were observed.Initial report states that the tip of the cannulated 4.5mm tap broke off inside the vertebral body.The tip was left in the pedicle and a screw was placed in the same hole.Procedure completed with no additional issues.It was reported that tapping was not done at a difficult angle and without excessive force.It is unknown how long device has been used.Patient had normal bone quality.Due to no lot# provided and no product return, a root cause could not be determined conclusively.Potential causes include but are not limited to: age of device (normal wear), age of device (pre design change), sclerotic or metastasized bone, and/or excessive force applied.H3 other text : status and location of the device is unknown.

Brand Name
ES2 CANNULATED MODULAR TAP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13026533
Report Number0009617544-2021-00237
Device Sequence Number12123121
Product Code LXH
UDI-Device Identifier04546540710413
UDI-Public04546540710413
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48280145
Device Catalogue Number48280145
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2021
Supplement Date Received by Manufacturer02/23/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown